MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-EX-125MIC145
Medical Device Problem Codes Entrapment of Device (1212); Unexpected Shutdown (4019); Device Contaminated at the User Facility (4064)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure to treat lesion in calcified, highly tortuous, 85% stenosed distal dorsalis pedis artery (dp), the 1.25 micro diamondback 360 exchangeable peripheral orbital atherectomy device (oad) shut off during first run.The vessel diameter was 2.00mm.The viperwire advance peripheral guide wire with flex tip was exchanged from a non-abbott wire.During removal, it was noted that the oad became entangled in the dissection flap.There was no dissection before the procedure.The dissection was not seen angiographically but the physician thought it was a small flap that the crown got stuck on.The oad and the viperwire could not be removed due to the viperwire being fractured and stuck in the vessel.A cut down procedure was performed for removal, and the physician was able to remove the crown, but the entire radiopaque section of the viperwire tip was left in the leg as there was no longer access to the vessel.Wire access was lost due to the viperwire being stuck in the vessel distal to the crown that was stuck in the vessel wall.The viperwire radiopaque tip was left in the foot and the cut down to remove the crown was sutured closed.The dissection was not treated.The entire vessel was pulled out with the crown.Upon removal, the oad crown was observed to be covered in tissue.The sales representative indicated that the patient would end up having a transmetatarsal amputation (tma) (partial toe amputation).The patient had a big toe amputation two days prior to the procedure.The patient was stable and discharged two days later.The physician thought the oad became stuck due to some sort of tissue flap that wasn't seen angiographically.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The viperwire guide wire referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the information received, the investigation determined that the reported activation problem, entrapment of device, device contaminated at user facility, hospitalization, major surgical intervention and vascular dissection appear to be related to operational context.In this case it is possible that the reported activation problem, entrapment of device, device contaminated at user facility, hospitalization, major surgical intervention and vascular dissection are a result of the patient's disease severity and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: b5, g3, g6, h2, h6 (codes 4118, 3233, and 11 no longer apply).H10: the viperwire guide wire referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that during procedure to treat lesion in calcified, highly tortuous, 85% stenosed distal dorsalis pedis artery (dp), the 1.25 micro diamondback 360 exchangeable peripheral orbital atherectomy device (oad) shut off during first run.The vessel diameter was 2.00mm.The viperwire advance peripheral guide wire with flex tip was exchanged from a non-abbott wire.During removal, it was noted that the oad became entangled in the dissection flap.There was no dissection before the procedure.The dissection was not seen angiographically but the physician thought it was a small flap that the crown got stuck on.The oad and the viperwire could not be removed due to the viperwire being fractured and stuck in the vessel.A cut down procedure was performed for removal, and the physician was able to remove the crown, but the entire radiopaque section of the viperwire tip was left in the leg as there was no longer access to the vessel.Wire access was lost due to the viperwire being stuck in the vessel distal to the crown that was stuck in the vessel wall.The viperwire radiopaque tip was left in the foot and the cut down to remove the crown was sutured closed.The dissection was not treated.The entire vessel was pulled out with the crown.Upon removal, the oad crown was observed to be covered in tissue.The sales representative indicated that the patient would end up having a transmetatarsal amputation (tma) (partial toe amputation).The patient had a big toe amputation two days prior to the procedure.The patient was stable and discharged two days later.The physician thought the oad became stuck due to some sort of tissue flap that wasn't seen angiographically.Subsequent to the previously filed report, additional information was received: the patient did receive the mid foot amputation, and all wounds have healed.Patient is home in stable condition according to the physician.

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23749708
Report Number3004742232-2025-00367
Device Sequence Number5865780
Product Code MCW
UDI-Device Identifier10852528005817
UDI-Public(01)10852528005817(17)270630(10)575638
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDBP-EX-125MIC145
Device Catalogue Number7-10030-01
Device Lot Number575638
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexMale
Patient Weight92 KG
Patient EthnicityHispanic